Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 31, 2009, 11:10 AM CST for 4 counties in North Dakota. It took effect at Jan 31, 2009, 6:00 PM CST. It was in force for 22 min.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2009, 11:10 AM CST (17:10 UTC)
- In effect from
- Jan 31, 2009, 6:00 PM CST
- Expired
- Jan 31, 2009, 6:22 PM CST
- In force
- 22 min
- Issued by
- NWS Bismarck, ND
Counties Emmons County, ND, Grant County, ND, Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 38 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 311710 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1110 AM CST SAT JAN 31 2009 ...VERY STRONG WINDS TODAY AND TONIGHT...WITH AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITY... .A STRONG COLD FRONT...ASSOCIATED WITH A LOW PRESSURE SYSTEM IN SOUTHERN CANADA...WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. BEHIND THE FRONT...STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...WILL OCCUR. WINDS OF THIS MAGNITUDE THIS AFTERNOON CAN CAUSE PROPERTY DAMAGE AND WILL MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. FURTHERMORE...AREAS OF BLOWING AND DRIFTING SNOW WILL DEVELOP IN THE OPEN COUNTRY...REDUCING VISIBILITY AND RESULTING IN SNOW DRIFTING ONTO HIGHWAYS. IF TRAVELING BE EXTRA CAREFUL. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION...OR DELAY TRAVEL ALTOGETHER. WIND DECREASING A BIT TONIGHT. NDZ019-020-034-042-045-046-010115- /O.UPG.KBIS.WI.Y.0004.000000T0000Z-090201T0000Z/ /O.NEW.KBIS.WI.Y.0005.090201T0000Z-090201T0600Z/ /O.EXA.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ MERCER-OLIVER-MORTON-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...FORT YATES...LINTON 1110 AM CST SAT JAN 31 2009 /1010 AM MST SAT JAN 31 2009/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. AND A WIND ADVISORY HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TONIGHT. STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH THIS AFTERNOON. LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW IN OPEN COUNTRY...MAKING TRAVEL EVEN MORE HAZARDOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WIND DECREASING TO ADVISORY CRITERIA TONIGHT. $$ NDZ018-031>033-040-041-043-044-010000- /O.UPG.KBIS.WI.Y.0004.000000T0000Z-090201T0000Z/ /O.EXA.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1110 AM CST SAT JAN 31 2009 /1010 AM MST SAT JAN 31 2009/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH THIS AFTERNOON. LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW IN OPEN COUNTRY...MAKING TRAVEL EVEN MORE HAZARDOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ035>037-047-048-050-051-010115- /O.EXA.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ /O.EXT.KBIS.WI.Y.0004.090201T0000Z-090201T0600Z/ BURLEIGH-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BISMARCK...STEELE...JAMESTOWN... NAPOLEON...EDGELEY...ASHLEY...OAKES 1110 AM CST SAT JAN 31 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...AND A WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH THIS AFTERNOON. LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW IN OPEN COUNTRY...MAKING TRAVEL EVEN MORE HAZARDOUS. WIND DECREASING TO ADVISORY CRITERIA TONIGHT. $$ NDZ003>005-011>013-021>023-025-010115- /O.CON.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ /O.CON.KBIS.WI.Y.0004.090201T0000Z-090201T0600Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 1110 AM CST SAT JAN 31 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH. AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS...MAKING TRAVEL EVEN MORE HAZARDOUS DUE TO REDUCED VISIBILITY...AND SNOW DRIFTING OVER HIGHWAYS. WIND DECREASING TO ADVISORY CRITERIA TONIGHT. $$ NDZ001-002-009-010-017-010000- /O.CON.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY 1110 AM CST SAT JAN 31 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH. AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS...MAKING TRAVEL EVEN MORE HAZARDOUS DUE TO REDUCED VISIBILITY...AND SNOW DRIFTING OVER HIGHWAYS. $$ JP MARTIN
3 follow-up statements
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
000 WWUS73 KBIS 312200 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CST SAT JAN 31 2009 ...HIGH WINDS WILL BE DECREASING THIS EVENING... .NORTHWEST WIND 30 TO 45 MPH WITH GUSTS TO 60 MPH THIS AFTERNOON... WERE DECREASING OVER WESTERN NORTH DAKOTA...AND WILL DECREASE THIS EVENING CENTRAL AND EAST. THE HIGH WIND WARNING HAS BEEN CANCELED FROM WILLISTON...THROUGH DICKINSON AND HETTINGER. THE HIGH WIND WARNING CONTINUES UNTIL 6 PM CST FOR CENTRAL AND EASTERN AREAS...FROM MINOT AND ROLLA...THROUGH WASHBURN AND HARVEY...TO BISMARCK...MANDAN...JAMESTOWN AND ELLENDALE. AT 6 PM CST THE HIGH WIND WARNING WILL TRANSITION DOWN TO A WIND ADVISORY THAT WILL THEN BE IN EFFECT UNTIL MIDNIGHT. OPEN AREAS WILL CONTINUE TO EXPERIENCE REDUCED VISIBILITY IN BLOWING SNOW. SNOW DRIFTING OVER HIGHWAYS WILL MAKE TRAVEL EVEN MORE DIFFICULT. WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND WILL MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IF TRAVELING BE EXTRA CAREFUL. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. WIND WILL DECREASE SOME OVERNIGHT. NDZ001-002-009-010-017-018-031>033-040-041-043-044-312300- /O.CAN.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 400 PM CST SAT JAN 31 2009 /300 PM MST SAT JAN 31 2009/ ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE DECREASED TO UNDER 35 MPH AND SO THE HIGH WIND WARNING IS CANCELED $$ NDZ003>005-011>013-021>023-025-035>037-047-048-050-051-010600- /O.CON.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ /O.CON.KBIS.WI.Y.0004.090201T0000Z-090201T0600Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY... OAKES 400 PM CST SAT JAN 31 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...WILL DECREASE AS WE HEAD INTO THE EVENING. AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS WILL MAKE TRAVEL EVEN MORE HAZARDOUS DUE TO REDUCED VISIBILITY...AND SNOW DRIFTING OVER HIGHWAYS. THE WIND WILL BE DECREASING OVERNIGHT. $$ NDZ019-020-034-042-045-046-010600- /O.CON.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ /O.CON.KBIS.WI.Y.0005.090201T0000Z-090201T0600Z/ MERCER-OLIVER-MORTON-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...FORT YATES...LINTON 400 PM CST SAT JAN 31 2009 /300 PM MST SAT JAN 31 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...WILL DECREASE AS WE HEAD INTO THE EVENING. AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS WILL MAKE TRAVEL EVEN MORE HAZARDOUS DUE TO REDUCED VISIBILITY...AND SNOW DRIFTING OVER HIGHWAYS. THE WIND WILL BE DECREASING OVERNIGHT. $$ JP MARTIN
000 WWUS73 KBIS 010022 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 622 PM CST SAT JAN 31 2009 ...WINDS WILL BE DECREASING THIS EVENING... .NORTHWEST WINDS OF 30 TO 40 MPH...WILL CONTINUE TO DECREASE OVER CENTRAL NORTH DAKOTA THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM MINOT AND BOTTINEAU...SOUTH AND EAST THROUGH HARVEY...CARRINGTON...JAMESTOWN AND ELLENDALE. WINDS OF 25 TO 40 MPH WILL CONTINUE IN THESE AREAS THROUGH THE EARLY EVENING AND THEN DIMINISH LATE THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED FROM GARRISON AND BEULAH SOUTH THROUGH BISMARCK MANDAN TO STRASBURG AND ASHLEY. WINDS HERE HAVE ALREADY DIMINISHED BELOW ADVISORY CRITERIA. IF TRAVELING BE EXTRA CAREFUL. IT WILL STILL BE BREEZY TO WINDY ACROSS CENTRAL NORTH DAKOTA THIS EVENING. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. NDZ003>005-011>013-022-023-025-036-037-048-051-010600- /O.EXP.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ /O.CON.KBIS.WI.Y.0004.000000T0000Z-090201T0600Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN...EDGELEY...OAKES 622 PM CST SAT JAN 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT NORTHWEST WINDS OF 25 TO 40 MPH TO CONTINUE THROUGH THE EARLY EVENING AND THEN DIMINISH SOME LATE THIS EVENING. AREAS OF BLOWING AND DRIFTING SNOW IS STILL LIKELY IN OPEN AREAS THIS EVENING AND CAN MAKE TRAVEL EVEN MORE HAZARDOUS DUE TO REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ021-035-047-050-010130- /O.CAN.KBIS.WI.Y.0004.000000T0000Z-090201T0600Z/ /O.EXP.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ MCLEAN-BURLEIGH-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...GARRISON...BISMARCK...NAPOLEON...ASHLEY 622 PM CST SAT JAN 31 2009 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED RAPIDLY EARLY THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ019-020-034-042-045-046-010130- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-090201T0600Z/ /O.EXP.KBIS.HW.W.0001.000000T0000Z-090201T0000Z/ MERCER-OLIVER-MORTON-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...FORT YATES...LINTON 622 PM CST SAT JAN 31 2009 /522 PM MST SAT JAN 31 2009/ ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED RAPIDLY EARLY THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 31, 3:36 AM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Jan 31, 3:36 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CST SAT JAN 31 2009 .SYNOPSIS... AN ELONGATED BELT OF POLAR LOWS IS FORECAST TO STRETCH FROM NORTHWEST ALASKA INTO THE NORTHERN HUDSON BAY AREA. THIS WILL RESULT IN PROGRESSIVE FLOW ACROSS THE NORTHERN TIER AS SPLIT FLOW PHASING CONCERNS AND EASTERN PACIFIC REX BLOCKING ACT TO MODULATE THE DOWNSTREAM AMPLIFICATION OF WAVES OVER THE WESTERN HALF OF CONUS. .SHORT TERM...TODAY THROUGH MONDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE HIGH WINDS TODAY THROUGH SUNDAY. THIS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AREA WIDE...WITH NEAR BLIZZARD CONDITIONS BEING A MAJOR CONCERN PRIMARILY OVER PORTIONS OF NORTH CENTRAL ND. HAVE LEANED TOWARDS A GFS/SREF/EC COMPROMISE. CURRENTLY...UPPER LEVEL RIDGE AXIS MOVING ACROSS THE NORTHERN PLAINS...BEING PUSHED EAST BY A SIGNIFICANT S/WV TROUGH NOW OVER THE NORTHERN ROCKIES REGION. A STRONG SFC LOW IS DEVELOPING IN RESPONSE TO THE INCOMING S/WV AND IS CURRENTLY CENTERED OVER NORTHERN ALBERTA/NORTHERN SASKATCHEWAN. RESULTANT WEATHER OVER THE FORECAST AREA IS CONTINUED WAA AND BREEZY SOUTHWEST TO WESTERLY DOWNSLOPE WINDS IN THE SFC LOWS WARM SECTOR...HELPING TO KEEP TEMPERATURES VERY MILD EARLY THIS MORNING IN THE LOW TO MID 30S...WITH LOWER 40S OVER FAR SOUTHWEST ND AND OVER EASTERN MT. FURTHER UPSTREAM AROUND AND BEHIND THIS SYSTEMS COLD FRONT ACROSS ALBERTA...REPORTS OF STRONG WINDS ARE BECOMING MORE COMMON WITH GUSTS ALREADY IN EXCESS OF 50KTS. THE CLIPPER SYSTEM WILL QUICKLY PUSH EAST-SOUTHEAST ACROSS SOUTH CENTRAL CANADA TODAY WITH ALL ASSOCIATED PRECIP STAYING WELL TO THE NORTH OF ND. PRIMARY CONCERN OVER WEST/CENTRAL ND WILL BE THE VERY STRONG WINDS WHICH ARE EXPECTED TO DEVELOP THIS MORNING AS THE SYSTEMS COLD FRONT RAPIDLY PUSHES SOUTHEAST ACROSS THE CWA 12-18Z. STRONG POST FRONTAL WINDS WILL THEN CONTINUE THROUGH THE AFTERNOON HOURS WITH STRONG PRESSURE RISES BEHIND THE COLD FROPA. FORECAST BUFFER SOUNDINGS ACROSS THE STATE AND OBSERVATIONS UPSTREAM INDICATING WE SHOULD EXPECT SUSTAINED WINDS ANYWHERE FROM 25-35KTS (30-40 MPH) AND PEAK GUSTS FROM 35-40KTS SOUTH (40-50 MPH) TO 45-50KTS NORTH (50-60 MPH) LATER THIS MORNING AND AFTERNOON. THE STRONGEST PRESSURE RISE/FALL COUPLET SLIDES ACROSS SOUTHERN CANADA AND WILL GRAZE NORTHWEST AND NORTH CENTRAL NORTH DAKOTA 18Z-00Z TODAY SO EXPECTING THE STRONGER WINDS THERE. GEOSTROPHIC BOUNDARY LAYER WINDS SUPPORTS THIS SCENARIO. THUS EXPECTED HIGH WIND WARNING CRITERIA NORTH AND MEDIUM-HIGH END ADVISORY LEVEL WINDS SOUTH. QUESTION THEN IS HOW MUCH SNOW DO WE EXPECT TO BLOW AND DRIFT (WSW VERSUS NPW). NOT MUCH WITH MOST AREAS CRUSTED OVER OR WET WITH TEMPERATURES ABOVE FREEZING NOW THE PAST 8-15 HOURS AND CONTINUED MILD THROUGH THIS MORNING AND INTO THE AFTERNOON. THERE IS SOME POTENTIAL OVER MY NORTHEASTERN COUNTIES WHERE TEMPS HAVE BEEN COOLER...PIERCE AND MCHENRY COUNTIES AND POINTS NORTH...HOWEVER LACK OF ANY RECENT SNOWFALL (NO LOOSE SNOW COVER) REALLY MINIMIZES THE BLSN POTENTIAL. STILL...WINDS WILL LIKELY BECOME STRONG ENOUGH TO BREAK THE SNOW CRUST IN AREAS AND WE WILL PROBABLY SEE NEAR BLIZZARD CONDITIONS IN SOME RURAL AREAS TODAY...BUT NOTHING WIDESPREAD. A BETTER SCENARIO WILL BE THE STRONG WINDS CAUSING JUST ENOUGH BLOWING AND DRIFTING WHERE THERE IS SNOW TO MAKE ROADWAY CONDITIONS VERY TREACHEROUS. WOULD NOT BE SURPRISED TO SEE SOME ROADS BLOCKED LATER TODAY ALONG WITH NO TRAVEL ADVISORIES POSTED DUE TO SNOW AND ICE COVERED ROADWAYS. YOU THROW IN THE VERY STRONG CROSS WINDS WITH THE SLIPPERY ROADWAY CONDITIONS AND YOU HAVE A DAY WHERE TRAVEL SHOULD PROBABLY BE RECONSIDERED. WILL THUS GO WITH A HIGH WIND WARNING NORTH AND A WIND ADVISORY SOUTH...AND WILL STRONGLY WORD IN THE BLSN SCENARIO. THE DAY CREW WILL WANT TO MONITOR THINGS CLOSELY IN CASE AN UPGRADE TO A BLIZZARD WARNING IS NEEDED. BEST CHANCE FOR THIS WOULD AGAIN BY OVER OUR NORTH CENTRAL AND NORTHEASTERN COUNTIES. HAVE THEN GONE WITH A WIND ADV OVER THE EASTERN HALF OF THE CWA 00Z-06Z TONIGHT AS WINDS MAY STILL BE PRETTY GUSTY THIS EVENING. MOST OF THE COOLING TODAY BEHIND THE COLD FROPA WILL TAKE PLACE OVER OUR NORTHERN ZONES LATER ON THEN SHIFT SOUTH THIS EVENING AND LATER TONIGHT. THUS ANOTHER MILD DAY EXPECTED. A SECONDARY COLD FRONT SURGES SOUTH SUNDAY EVENING/NIGHT...BUT IT LOOKS LIKE THE CORE OF THE COLDEST H85 AIR SLIDES OVER NORTHEAST NORTH DAKOTA AND INTO MINNESOTA. WINDS MAY ABATE SOMEWHAT SATURDAY NIGHT BUT WILL INCREASE AGAIN ON SUNDAY AS THE NEXT FRONT NEARS. ANOTHER NPW (WIND ADVISORY) WILL LIKELY BE NEEDED SUNDAY. WILL CONTINUE WITH A SLIGHT CHC/CHC SNOW SUNDAY AS THE COLD FRONT APPROACHES. WEAKER WINDS ON MONDAY WILL TAKE CONTROL AS THE PRESSURE GRADIENT RELAXES AS A 1032MB HIGH SLIDES OVER CENTRAL AND EASTERN NORTH DAKOTA. WARM AIR ADVECTION BEGINS TO TAKE CONTROL AGAIN LATER MONDAY AND INTO MONDAY NIGHT UNDER A NORTHWEST FLOW ALOFT BRINGING IN MID/HIGH CLOUDINESS. LATEST MODEL SOLUTIONS ARE DEPICTING AN EMBEDDED S/WV RIDING THROUGH THE LOCAL AREA MONDAY NIGHT WHICH MAY BRING SOME SNOW TO OUR AREA. HAVE INTRODUCED SCT FLURRIES FOR NOW. .LONG TERM...TUESDAY THROUGH SATURDAY... MODELS/ENSEMBLES WERE IN PRETTY GOOD AGREEMENT THIS MORNING WITH TIMING AND AMPLITUDE OF WAVES AFFECTING THE NORTHERN PLAINS UNTIL THE ARRIVAL OF THE 00 UTC ECMWF. NOW...PROGRESSION OF THE TUESDAY-THURSDAY CYCLONE ACROSS SOUTHERN...OR NORTHERN...CANADA AND ITS ASSOCIATED FRONTAL STRUCTURE IS IN QUESTION. AM NOT ONE TO IMMEDIATELY BELIEVE LARGE JUMPS IN CONTINUITY...SO HAVE STUCK WITH THE 12 UTC/30 ECMWF BLENDED WITH THE 00 UTC GFS/MOS AND CONTINUITY FOR THIS FORECAST. CONCERNING TEMPERATURES...PASSAGE OF A HIGH PRESSURE SYSTEM TO OUR EAST WILL RESULT IN RETURN FLOW AHEAD OF THE AFOREMENTIONED TUESDAY-THURSDAY WAVE. REGARDLESS OF FRONTS AND THE TIMING OF THE WAVE...WESTERN AND CENTRAL NORTH DAKOTA SHOULD STILL EXPERIENCE WARM AIR ADVECTION ON THE WEST SIDE OF THE RIDGE. THIS WILL CAUSE TEMPERATURES TO WARM BACK UP TO ABOVE AVERAGE ONCE AGAIN. NO PRECIPITATION IS ANTICIPATED DURING THE PERIOD. .AVIATION... A STRONG LOW PRESSURE SYSTEM IS FORECAST TO SLIDE EASTWARD ON THE CANADIAN SIDE OF THE BORDER TODAY. VERY STRONG/GUSTY WINDS ARE EXPECTED ACROSS NORTHERN NORTH DAKOTA...WITH BLOWING SNOW FORECAST IN AREAS WHERE TEMPERATURES HAVE STAYED NEAR OR BELOW FREEZING OVER THE PAST COUPLE DAYS. MINOT AND JAMESTOWN HAVE THE BEST CHANCE OF EXPERIENCING IFR VISIBILITIES THIS AFTERNOON AS WINDS GUST TO OVER 40 KNOTS. OTHERWISE...CONDITIONS SHOULD BE VFR AND BREEZY. EXPECT WINDS TO DECREASE ONLY SLIGHTLY AFTER SUNSET. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NDZ018>020-031>034-040>046. HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR NDZ001-002- 009-010-017. HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR NDZ003>005-011>013-021>023-025. WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR NDZ003>005-011>013-021>023-025. WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR NDZ035>037-047-048-050-051. && HEINERT/SCHECK
Hazardous weather outlook, Jan 31, 5:32 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 532 AM CST SAT JAN 31 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 532 AM CST SAT JAN 31 2009 /432 AM MST SAT JAN 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE ENTIRE FORECAST AREA TODAY. A STRONG COLD FRONT...ASSOCIATED WITH A LOW PRESSURE SYSTEM IN SOUTHERN CANADA...WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. BEHIND THIS FRONT...STRONG WEST TO NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 45 TO 60 MPH...WILL DEVELOP. THE STRONGEST WINDS ARE EXPECTED OVER NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. IN ADDITION...AREAS OF BLOWING AND DRIFTING SNOW WILL LIKELY DEVELOP IN THE OPEN COUNTRY...WHICH MAY REDUCE VISIBILITIES AND RESULT IN SNOW COVERED AND ICY ROADWAY CONDITIONS. THIS WILL ESPECIALLY BE TRUE OVER NORTH CENTRAL NORTH DAKOTA WHERE NEAR BLIZZARD CONDITIONS MAY DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF GUSTY WEST TO NORTHWEST WINDS CAN BE EXPECTED SUNDAY..ALTHOUGH NOT AS STRONG AS WE WILL SEE TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Jan 31, 10:30 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 AM CST SAT JAN 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HIGH SUST WINDS MINOT AIR FORCE BASE 48.42N 101.36W
01/31/2009 M41 MPH WARD ND ASOS
&&
JP MARTINLocal storm report, Jan 31, 10:48 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST SAT JAN 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HIGH SUST WINDS COLEHARBOR 47.54N 101.22W
01/31/2009 M40 MPH MCLEAN ND DEPT OF HIGHWAYS
1030 AM HIGH SUST WINDS DENHOFF 47.48N 100.26W
01/31/2009 M40 MPH SHERIDAN ND DEPT OF HIGHWAYS
GUSTING 54 MPH.
0938 AM HIGH SUST WINDS CROSBY 48.91N 103.29W
01/31/2009 M40 MPH DIVIDE ND DEPT OF HIGHWAYS
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 4:43 AM CST | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 13 hr |
| Jan 31, 4:43 AM CST | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burleigh, Dickey and 21 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.